Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can Levonorgestrel containing IUCD cause Serous Retinopathy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
can having intra uterine device levonorgestrel cause central serous retinopathy?WHAT TREATMENT DO YOU ADVICE WAITING OR LASER THERAPY ?
Posted Thu, 20 Feb 2014 in Vision and Eye Disorders
Answered by Dr. Haseena Hamdani 2 hours later
Brief Answer: IUD not the direct the cause.. Detailed Answer: Hi, Levonorgestrel containing IUCD, could not be direct cause of Serous Retinopathy. Actually causes of Serous Retinopathy is still not clear, but anything which increases the permeability of retinal epithelium can cause this condition. I am sure that she is not using this IUCD at the moment. For treatment part, there are certain medications which has been used in certain conditions of Serous Retinopathy as a treatment and to avoid recurrence. Low Dose Aspirin , Rifampin, Mifipristone etc can help by reducing inflammation, reducing permeability and healing of disrupted epithelium, but it has to be given under strict supervision and regular follow up of Specialist. In some cases of Acute detachment, it can heal by itself within 3 months. I forbid you from taking any decision without consulting the specialist. Hope I have answered your question. You are welcome for any further query. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor